Alert archive / Colorado / Special Weather Statements in 2016

Special Weather Statement, NWS Pueblo, CO

June 5, 2016Las Animas County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 5, 2016, 2:17 PM MDT for Las Animas County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2016, 2:17 PM MDT (20:17 UTC)
Expired
Jun 5, 2016, 3:00 PM MDT
In force
43 min
Issued by
NWS Pueblo, CO

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 125 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1733 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

337 
WWUS85 KPUB 052017
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
217 PM MDT SUN JUN 5 2016
 
COZ088-094-052100-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
EASTERN LAS ANIMAS COUNTY CO-
217 PM MDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL
300 PM MDT...

AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HOEHNE...OR 9 MILES NORTH OF TRINIDAD...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TYRONE...MODEL AND HOEHNE. 

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3719 10450 3734 10461 3761 10412 3737 10395
TIME...MOT...LOC 2016Z 241DEG 24KT 3731 10448 

$$

TLM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 5, 11:30 AM MDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 5, 11:30 AM MDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1130 AM MDT SUN JUN 5 2016

.SHORT TERM...(Today and tonight)
Issued at 423 AM MDT Sun Jun 5 2016

Another round of thunderstorms expected today as low level moisture
continues to increase in easterly upslope flow.  Weak wave evident
in southern WY early this morning will be moving through NW flow
aloft across CO, providing a trigger for more widespread
thunderstorm activity this afternoon.  Best chance will be across
the southern mountains, particularly the southern Sangre De Cristo
Mountains and the Eastern San Juans. An increase in low level
moisture will mean a little higher CAPE will be present today, so an
isolated strong storm or two will be possible, particularly along
the CO/NM border.  Weak mid level flow will limit deep layer shear
some, so don't think threat for Severe thunderstorm activity is
overly high.  But certainly some hail nearing 1 inch in diameter,
erratic gusty winds to around 50 mph, and locally heavy rainfall
will be possible. Given more westerly flow aloft today, the threat
for thunderstorms to spread off into the adjacent plains also looks
higher today. Thunderstorm activity diminishes this evening as it
pushes southeastward into NM.

Temperatures today should be similar to a few degrees warmer than
yesterday, with the greatest warm up for the plains.  Another mild
night is expected tonight. -KT

.LONG TERM...(Monday through Saturday)
Issued at 423 AM MDT Sun Jun 5 2016

Not many adjustments required from previous meteorological
thinking with primary concerns being temperatures, pops and the
potential for strong to possibly severe thunderstorms at times.

Recent longer range PV analysis, forecast model soundings
and computer simulations indicate that upper disturbances will
attempt to break down the upper ridging pattern into early next
week with an upper trough then moving across the forecast
district from later Tuesday night into Thursday. Then, basically
southwesterly upper flow is anticipated over the CWFA from Friday
into Saturday.

For sensible weather, will depict primarily isolated to scattered
showers and thunderstorms, some strong to possibly severe at times
and also capable of generating heavy rain at times from Monday
into the mid-week time-frame as moist northeasterly to easterly
surface flow and upper disturbances/energy impact the region.

Then a return to more isolated shower and thunderstorm activity
should be noted over the forecast district from later this week into
early next weekend as southwesterly upper flow develops
over southern Colorado.

Overall, maximum and minimum temperatures should run at/or
above early to mid June climatological averages during the longer
term with coolest conditions during the early week, while warmest
temperatures should be experienced from Wednesday into at
least Friday. Finally, generally low grade gradients winds should
be noted over the forecast district during the balance of the
longer term.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1124 AM MDT Sun Jun 5 2016

VFR conditions expected for the most of the area today and
tonight. Mainly isolated tsra will develop over the mountains this
afternoon...with a slight chance for storms to drift toward all
taf sites from late afternoon into early evening. Latest model
data suggests KPUB and KALS have the best chance for a
storm...though will carry a vcts mention all sites 22z-02z. Main
threat for terminals will be VFR cigs/vis with -TSRA along with
erratic gusty winds to around 40 kts. Threat should diminish after
02-03z with VFR conditions and light winds expected overnight.
Expect another round of convection Monday afternoon and
evening...with storms spreading across lower elevations late in
the day.

&&

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

AVIATION...PETERSEN
Hazardous weather outlook, Jun 5, 11:39 AM MDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1139 AM MDT SUN JUN 5 2016

COZ058>089-093>099-061745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1139 AM MDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS
AFTERNOON...A FEW OF WHICH WILL MOVE OFF ON TO THE ADJACENT
PLAINS LATE THIS AFTERNOON THROUGH THIS EVENING. THE MAIN THREAT
WITH THUNDERSTORMS WILL BE LIGHTNING...SMALL HAIL UP TO 1/2 INCH
IN DIAMETER...WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL.
HOWEVER THERE IS THE POTENTIAL FOR ONE OR TWO STRONG TO NEAR
SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST MOUNTAINS AND SOUTHERN
I-25 CORRIDOR...PARTICULARLY SOUTH OF HIGHWAY 50. HAIL TO AROUND 1
INCH IN DIAMETER AS WELL AS WIND GUSTS TO AROUND 50 MPH WILL BE
POSSIBLE WITH ANY OF THESE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UPPER LEVEL DISTURBANCES IN COMBINATION WITH A MOIST
EASTERLY SURFACE FLOW WILL ALLOW ISOLATED TO SCATTERED THUNDERSTORMS
TO DEVELOP OVER SOUTHERN COLORADO MONDAY AND TUESDAY. SOME OF
THESE STORMS WILL BE STRONG TO SEVERE...CAPABLE OF PRODUCING WIND
GUSTS AROUND 60 MPH...HAIL AROUND ONE INCH IN DIAMETER...LOCALLY
HEAVY RAINFALL AND LIGHTNING. SOUTHWESTERLY UPPER FLOW WILL THEN DEVELOP
OVER SOUTHERN COLORADO BY LATER IN THE WEEK...WITH LESS IN THE WAY
OF THUNDERSTORM ACTIVITY EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE MOUNTAINS THIS AFTERNOON AND EVENING.

10/77

In the hours before

Special weather statement, Jun 5, 1:24 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
124 PM MDT SUN JUN 5 2016

COZ074-088-052015-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
124 PM MDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 215 PM MDT...

AT 123 PM MDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS AROUND BONCARBO...OR 10 MILES NORTHWEST OF
TRINIDAD...MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE...STARKVILLE...BONCARBO...
SEGUNDO AND RATON PASS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3714 10486 3735 10472 3710 10409 3700 10413
      3699 10449
TIME...MOT...LOC 1923Z 296DEG 39KT 3723 10468

TLM
Special weather statement, Jun 5, 2:17 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
217 PM MDT SUN JUN 5 2016

COZ088-094-052100-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
EASTERN LAS ANIMAS COUNTY CO-
217 PM MDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL
300 PM MDT...

AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HOEHNE...OR 9 MILES NORTH OF TRINIDAD...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TYRONE...MODEL AND HOEHNE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3719 10450 3734 10461 3761 10412 3737 10395
TIME...MOT...LOC 2016Z 241DEG 24KT 3731 10448

TLM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:24 PM MDTSpecial Weather StatementPUBLas Animas51 min
Jun 5, 2:34 PM MDTSpecial Weather StatementPUBRio Grande41 min
Jun 5, 2:46 PM MDTSpecial Weather StatementPUBCostilla44 min
Jun 5, 3:02 PM MDTSpecial Weather StatementPUBRio Grande43 min
Jun 5, 3:24 PM MDTSpecial Weather StatementPUBCostilla36 min
Jun 5, 3:29 PM MDTSpecial Weather StatementPUBLas Animas46 min
Jun 5, 3:51 PM MDTSpecial Weather StatementPUBTeller39 min
Jun 5, 4:07 PM MDTSpecial Weather StatementPUBCostilla8 min
Jun 5, 4:18 PM MDTSpecial Weather StatementPUBAlamosa42 min
Jun 5, 4:36 PM MDTSpecial Weather StatementPUBHuerfano39 min
Jun 5, 4:43 PM MDTSpecial Weather StatementPUBCostilla47 min
Jun 5, 4:47 PM MDTSpecial Weather StatementPUBTeller43 min
Jun 5, 5:12 PM MDTSpecial Weather StatementPUBCostilla33 min

Nearby

Special Weather Statements in Colorado, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.